Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 50, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 26, 2018, 9:47 PM CST for Okaloosa County, Florida. It took effect at Dec 29, 2018, 2:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2018, 9:47 PM CST (03:47 UTC)
- In effect from
- Dec 29, 2018, 2:00 PM CST
- Expired
- Dec 28, 2018, 10:47 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.62 ft at Dec 29, 2018, 10:00 AM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
988 WGUS44 KMOB 270347 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 947 PM CST Wed Dec 26 2018 ...The National Weather Service in Mobile has issued a flood warning for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Heavy rainfall is forecast to occur over the next few days. As a result...river levels are forecast to rise and a flood warning is now in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-280346- /O.NEW.KMOB.FL.W.0050.181230T0600Z-181230T1800Z/ /CRVF1.1.ER.181230T0600Z.181230T0600Z.181230T1200Z.NO/ 947 PM CST Wed Dec 26 2018 The National Weather Service in Mobile has issued a * Flood Warning for The Shoal River Near Crestview * From late Saturday night until Sunday afternoon * At 9 PM Wednesday the stage was...5.8 feet. * Minor flooding is forecast * Flood stage is 8 feet. * Forecast to rise above flood stage by early Sunday morning and continue to crest near 8 feet through the morning. The river will fall below flood stage by Sunday afternoon. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
3 follow-up statements
528 WGUS84 KMOB 271737 FLSMOB Flood Statement National Weather Service Mobile, AL 1137 AM CST Thu Dec 27 2018 ...The flood warning continues for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-281736- /O.EXT.KMOB.FL.W.0050.181230T1200Z-181230T1800Z/ /CRVF1.1.ER.181230T1200Z.181230T1200Z.181230T1200Z.NO/ 1137 AM CST Thu Dec 27 2018 ...Flood Warning extended until Sunday afternoon for the Shoal River Near Crestview * From Sunday morning until Sunday afternoon. * At 11 AM Thursday the stage was 5.8 feet. * Minor flooding is forecast. * Flood stage is 8 feet. * Forecast to rise above flood stage by Sunday morning and continue to rise near 8 feet by Sunday morning. The river will fall below flood stage by Sunday afternoon. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
103 WGUS84 KMOB 280103 FLSMOB Flood Statement National Weather Service Mobile, AL 703 PM CST Thu Dec 27 2018 ...The flood warning continues for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-290104- /O.EXT.KMOB.FL.W.0050.181229T2000Z-190101T2100Z/ /CRVF1.1.ER.181229T2000Z.181230T1200Z.190101T1500Z.NO/ 703 PM CST Thu Dec 27 2018 ...Flood Warning extended until Tuesday afternoon for the Shoal River Near Crestview * From Saturday early afternoon until Tuesday afternoon. * At 6 PM Thursday the stage was 5.8 feet. * Minor flooding is forecast. * Flood stage is 8 feet. * Forecast to rise above flood stage by Saturday early afternoon and continue to rise near 8.5 feet by Sunday. The river will fall below flood stage by Tuesday afternoon. * At 8 feet...Minor flooding of low lying areas. * At 8.5 feet...Water in yards on Sowel Road. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
572 WGUS84 KMOB 281647 FLSMOB Flood Statement National Weather Service Mobile, AL 1047 AM CST Fri Dec 28 2018 ...The flood warning is cancelled for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-281717- /O.CAN.KMOB.FL.W.0050.000000T0000Z-190101T2100Z/ /CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1047 AM CST Fri Dec 28 2018 The Flood Warning is cancelled for The Shoal River Near Crestview * until Tuesday afternoon. * At 10 AM Friday the stage was 6 feet. * Flood stage is 8 feet. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:58 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 26, 5:58 PM CST, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
558 PM CST Wed Dec 26 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Cigs and visbys will lower late tonight into
Thursday as rain chances increase from the west. IFR to MVFR
conditions expected on Thursday with rain spreading across the
area. /13
&&
.PREV DISCUSSION... /issued 425 PM CST Wed Dec 26 2018/
NEAR TERM /Now Through Thursday/...Expect increasing clouds with
better rain chances late tonight through Thu afternoon. The main
threats in the near term period will the potential for Flash
Flooding starting Thu afternoon and the threat for a few strong
to severe thunderstorms late Thu afternoon into Thu evening.
An elevated risk for flash flooding exists from Butler County in
Al extending south to the NWFL coast to just east of Pensacola
with a limited risk for all other areas further east. Rainfall
totals from 3 to 5 inches with locally higher amounts will be
possible in the elevated risk area and 2 to 4 inches further east
in the limited risk area.
A deep upper low pressure is progged to move east then northeast
across the southern and northern plains with a weak surface front
front slowly moving eastward across the deep south mainly over
TX through Thu afternoon. Increasing surface based instability is
expected generally west of the I-65 corridor and along the south
of the I-10 corridor by Thu afternoon. Weak to moderate shear in
the boundary layer is also noted. As a result a few strong to
possible severe thunderstorms will be possible with the main
threat being damaging straightline winds and maybe an isolated
tornado.
Light rain with some patchy fog will also be likely late tonight
and early Fri morning.
Temperatures will continue to be about 6 to 10 degrees above
seasonal norms through Thu afternoon. 32/ee
SHORT TERM /Thursday night Through Saturday night/...
Ongoing heavy rainfall is expected to continue through the evening
hours Thursday and overnight into Friday with the possibility of
flooding along creeks and rivers increasing into the early morning
hours particularly in our Mississippi counties. The southwest to
northeast upper level flow field stalls over Alabama allowing for
continual moisture entrainment and lift along a slow moving cold
front. As the cold front moves south towards the coast, the flood
threat moves from the Alabama/Mississippi border to the Northwest
Florida counties. The low end severe threat remains a factor during
the day as the line of thunderstorms along the front should be quite
potent with CAPE values above 500 J/kg and 0-6km shear above 40kts.
Showers may linger into the evening depending on where the front
stalls, but regardless these showers are expected to have relatively
light to moderate rain rates.
The surface boundary shifts north in the form of a weak warm front
Saturday morning as the Gulf Coast begins to be influenced by
another shortwave moving east across the central plains. Isentropic
upglide showers should provide steady rain throughout the day and
into the evening. Though the rain rates will be much lighter that
the previous days any additional rainfall could prolong flooding
issues. Temperatures change very little throughout the short term
and remain above average with max values in the mid to upper 60s
and overnight minimums in the low 60s. DJ/17
LONG TERM /Sunday Through Wednesday/...
The aforementioned shortwave moves through the upper Mississippi
River Valley which locally generates a southerly wind flow. These
south winds are expected to advect more Gulf Moisture into the
forecast area Sunday through early next week. Widespread fog in the
early morning hours could become an issue with the additional
moisture. Moreover with precipitable water values above 1.60 inches
light to moderate showers Sunday afternoon through Monday morning
will be possible. Later in the day Monday, longs range models depict
a shortwave impulse over southern Texas moving through the southwest
flow. The vorticity advection from the weak wave could enhance lift
over the Gulf Coast late Monday providing the forcing needed for
heavy showers Monday night during New Years Celebrations. The wet
pattern looks to continue into the middle of next week. Much is
depending on the eastward shift of the longwave trough axis
extending from Baja California through the western Great Lakes as
this shift will deplace the moisture axis over the central Gulf
coast. As a result chance PoPs with light to moderate rainfall
continue into Tuesday and Wednesday next week. DJ/17
MARINE...Southerly winds and seas will build through Thursday
evening ahead of a developing area of low pressure approaching
from the west. Hazardous wind and wave conditions for small craft
will be likely later today and continue through early Friday.
Widespread showers and thunderstorms are expected with this
pattern beginning late Thursday, continuing through Friday
afternoon, then reforming again over the weekend. Visibilities
lowering to 1 mile or less in heavy rain and fog can be expected
at times tonight through early Saturday. 32/ee
Hydrology...Heavy rain beginning Thursday morning will result in
several of our rivers approaching or exceeding minor flood stage
this weekend. Current 48 hour forcasts suggest that minor flood
stage will likely be exceeded at Leroy and Coffeville Dam along
the Tombigbee River in Alabama. Several other rivers including
Pascagoula at Merril, Chickasawhay at Leaksville and Escambia at
Century will have to be monitored closely as 72 hour river
forecasts approach minor Flood stage by the beginning of next
week. As rain persists into the weekend, rivers will likely
continue to slowly rise and more flood warnings may be required.
BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from Thursday afternoon through Friday
afternoon for ALZ051>057-059-261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory from 6 AM Thursday to 6 PM CST Friday for
ALZ265-266.
FL...Flash Flood Watch from Thursday afternoon through Friday
afternoon for FLZ201>204.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory from 6 AM Thursday to 6 PM CST Friday for
FLZ202-204-206.
MS...Flash Flood Watch from Thursday afternoon through Friday
afternoon for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ650-655-670-
675.
Small Craft Advisory from midnight tonight to midnight CST
Thursday night for GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 26, 5:33 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 533 PM CST Wed Dec 26 2018 ALZ265-266-FLZ202-204-272345- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- 533 PM CST Wed Dec 26 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 PM CST FRIDAY... ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. Flash Flood Watch. High Rip Current Risk. Locally heavy rains look to set up Thursday and continues into Friday. The potential exists for flash flooding and minor river flooding. A marginal risk for severe storms exists mainly Thursday afternoon into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>057-059-261>264-FLZ201-203-MSZ067-075-076-078-079-272345- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Wayne-Perry-Greene-Stone-George- 533 PM CST Wed Dec 26 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Locally heavy rains set up Thursday and continue into Friday evening. The heavy rainfall could lead to flash flooding and minor river flooding. A slight risk of severe storms exists over Southeast Mississippi and our Western Alabama counties with a marginal risk possible over Alabama and Florida counties east of this area Thursday afternoon and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ058-060-FLZ205-272345- Crenshaw-Covington-Okaloosa Inland- 533 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for south central Alabama and northwest Florida. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rains look to set up Thursday and continue into Friday. Rainfall amounts of 2 to 4 inches are possible which could lead to flooding along poor drainages and urban areas as well as minor river flooding. A marginal risk for severe storms exists over the western boundaries of Covington and Okaloosa Inland Thursday evening, .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. FLZ206-272345- Okaloosa Coastal- 533 PM CST Wed Dec 26 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE FRIDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 PM CST FRIDAY... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. High Rip Current Risk. Locally heavy rains could produce 2 to 4 inches Thursday afternoon through Friday which could lead to flooding along poor drainage and urban areas as well as minor river flooding. Risk for severe storms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-272345- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 533 PM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST THURSDAY NIGHT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ650-655-670-675-272345- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 533 PM CST Wed Dec 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:44 PM CST | River Flood Warning | MOB | Escambia | 15 days |
| Dec 27, 8:29 AM CST | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 10 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.